Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On the realization and classification of symmetric algebras as cohomology rings

Author: Larry Smith
Journal: Proc. Amer. Math. Soc. 87 (1983), 144-148
MSC: Primary 57T15; Secondary 55N99
MathSciNet review: 677250
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note, we prove that every algebra of the form $ E[\sigma , \ldots ,{\sigma _n}] \otimes P[{\rho _1}, \ldots ,{\rho _n}]$ that is an unstable algebra over the $ \mod p$ Steenrod algebra, $ p$ an odd prime, that satisfies

$\displaystyle \beta {\sigma _i} = {\rho _i},\quad \deg \rho_i \not\equiv 0(p),\quad i = 1, \ldots ,n,$

arises as the cohomology of at least one topological space. Moreover, we show that the classification of such algebras is implicit in the work of Adams and Wilkerson and Clark and Ewing.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57T15, 55N99

Retrieve articles in all journals with MSC: 57T15, 55N99

Additional Information

PII: S 0002-9939(1983)0677250-2
Article copyright: © Copyright 1983 American Mathematical Society